Alert archive / Arkansas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 151, NWS Shreveport, LA

May 10, 2007Hempstead County, Arkansas

NWS Shreveport, LA issued this severe thunderstorm warning at May 10, 2007, 3:04 PM CDT for Hempstead County, Arkansas. It was in force for 56 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 10, 2007, 3:04 PM CDT (20:04 UTC)
Expired
May 10, 2007, 4:00 PM CDT
In force
56 min
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

County Hempstead County, AR

The radar

The Shreveport radar (KSHV), 135 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 10, 3:40 PM CDTTSTM WND DMG5 N Hope, ARFEW TREES BLOWN DOWN BETWEEN HOPE AND OAKHAVEN.
May 10, 4:10 PM CDTHAIL 0.752 E Mccaskill, AR

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 36 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 8.1 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2007-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 832 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2007-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
832 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
647 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
39 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KSHV 102006
SVRSHV
ARC057-102100-
/O.NEW.KSHV.SV.W.0151.070510T2004Z-070510T2100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
304 PM CDT THU MAY 10 2007

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HEMPSTEAD COUNTY IN SOUTHWEST ARKANSAS

* UNTIL 400 PM CDT

* AT 303 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS
  STORM WAS LOCATED 11 MILES SOUTHWEST OF HOPE...AND MOVING NORTH AT
  25 MPH. ANOTHER THUNDERSTORM...THAT MAY BECOME SEVERE...WAS 
  DEVELOPING 15 MILES SOUTH OF HOPE...AND MOVING NORTH AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  9 MILES WEST OF HOPE BY 315 PM CDT...
  NEAR HOPE AT 330 PM...
  WASHINGTON BY 335 PM CDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3348 9373 3349 9351 3392 9355 3393 9380

$$

03
1 follow-up statement
000 
WWUS54 KSHV 102028
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
325 PM CDT THU MAY 10 2007

ARC057-102100-
/O.CON.KSHV.SV.W.0151.000000T0000Z-070510T2100Z/
HEMPSTEAD AR-
325 PM CDT THU MAY 10 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR HEMPSTEAD COUNTY...

AT 323 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
THIS STORM WAS LOCATED NEAR HOPE AND SHEPPARD...MOVING NORTH AT 
15 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  HOPE...AND SHEPPARD...BY 335 PM CDT...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 3348 9373 3349 9351 3392 9355 3393 9380

$$

03

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 10:18 AM CDT, 4 hours 46 minutes earlier.

Area forecast discussion, May 10, 10:18 AM CDT, 4 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1018 AM CDT THU MAY 10 2007

...AN UPDATE TO THE FORECAST PACKAGE IS NOT EXPECTED AT THIS TIME...

.DISCUSSION...
WATER VAPOR IMAGERY CONTINUES TO SHOW AN UPPER-LEVEL LOW MOVING
SOUTHEAST ACROSS TEXAS AT MID-MORNING.  THE UPPER LOW IS STILL
EXPECTED TO REACH SOUTHWEST LOUISIANA BY FRIDAY MORNING...THEN
GRADUALLY SHIFT OFFSHORE.

IT STILL LOOKS LIKE MORE OF THE SAME WILL BE ON TAP FOR THIS
AFTERNOON AND EVENING.  AS THE UPPER LOW APPROACHES OUR AREA...
SHOWERS AND THUNDERSTORMS ARE EXPECTED TO INCREASE AND COVERAGE AND
INTENSITY THIS AFTERNOON.  WITH MID-TROPOSPHERIC LAPSE RATES
STEEPENING DUE TO THE APPROACH OF THE UPPER-LEVEL LOW...WE CANNOT
RULE OUT SOME SEVERE STORMS THIS AFTERNOON.

THE ONGOING FORECAST PACKAGE LOOKS TO BE IN DECENT SHAPE AND NO
CHANGES WILL BE MADE AT THE PRESENT TIME.  I WILL CONTINUE TO
MONITOR RAIN PROBABILITY TRENDS AND UPDATE IF NEEDED. /21/

&&

.AVIATION...
WATER VAPOR IMAGERY SHOWS SLOW-MOVING UPPER LEVEL LOW OVER CENTRAL
TEXAS...MOVING SOUTHEASTWARD.  A FEW LIFR CIGS ARE PERSISTING...BUT
ALL SITES SHOULD IMPROVE TO VFR LATE THIS MORNING.  A SMALL BROKEN
LINE OF -TSRA STRETCHES FROM SE OK INTO NE TX. STORM MOTION IS TO
THE N AROUND THE LOW.  EXPECT GREATER COVERAGE INTO THE HEAT OF THE
DAY WITH VCTS FCST AT MOST SITES...WHICH WILL BE AMENDED AS NEEDED
FOR ORGANIZED CLUSTERS LATER TODAY.  12Z SOUNDING IS A LITTLE OFF ON
SOME PARAMETERS DUE TO THE RH SENSOR FAILURE.  WET BULB ZERO IS EST.
TO BE AROUND 10KFT. SO...SOME HAIL IS POSSIBLE LATE THIS MORNING AND
LIKELY MOST OF THE AFTERNOON. SFC WINDS WILL PREVAIL FOR MOST FROM
THE SE 5 TO 10 KTS OR L/V WITH SOME GUSTS NEAR DOWNPOURS.
LIKEWISE...CEILINGS FOR THE FCST PERIOD WILL BE HIGHLY VARIABLE AND
DEPENDENT ON DIURNALLY-DRIVEN CONVECTION TODAY.  FOG DEVELOPMENT
WILL LIKELY BE AN ISSUE EARLY TOMORROW.  VLIFR-LIFR CONDITIONS WILL
BE POSSIBLE AT MOST TAF SITES FOR A FEW HRS AROUND SUNRISE FRIDAY
MORNING...HIGHLY DEPENDENT ON CONVECTION TODAY./24/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  87  65  87  66 /  50  40  40  30
MLU  87  64  87  65 /  50  40  40  30
DEQ  83  63  83  63 /  60  40  40  30
TXK  84  64  85  65 /  60  40  40  30
ELD  86  63  86  63 /  50  40  40  30
TYR  83  64  84  65 /  60  40  40  30
GGG  84  63  86  65 /  60  40  40  30
LFK  85  66  86  66 /  50  40  40  30

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

PUBLIC FORECASTER...BUTTS
AVIATION/FIRE WEATHER FORECASTER...GMC
Hazardous weather outlook, May 10, 10:49 AM CDT, 4 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1049 AM CDT THU MAY 10 2007

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-111100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1049 AM CDT THU MAY 10 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND
EVENING ACROSS THE ENTIRE FOUR STATE REGION.  THE MAIN RISKS WITH
ANY SEVERE THUNDERSTORMS WILL BE HAIL GREATER THAN THREE QUARTERS OF
AN INCH IN DIAMETER AND DAMAGING WINDS OF MORE THAN 60 MILES AN
HOUR.

SCATTERED THUNDERSTORMS WILL CONTINUE OVER THE FOUR STATE REGION
THROUGH TONIGHT...AS AN UPPER LEVEL LOW MOVES TOWARD SOUTHWEST
LOUISIANA.  AS THE LOW INTERACTS WITH THE MOIST AND VERY UNSTABLE
AIRMASS IN PLACE OVER OUR AREA...THE THUNDERSTORMS ARE EXPECTED TO
INCREASE IN COVERAGE AND INTENSITY.  SIMILAR TO PREVIOUS DAYS...SOME
OF THE STORMS MAY BECOME SEVERE.

THE THUNDERSTORMS SHOULD DIMINISH IN COVERAGE AND INTENSITY A FEW
HOURS AFTER SUNSET.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

THUNDERSTORMS WILL BE POSSIBLE THROUGH THE WEEKEND.  HOWEVER...THE
PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER APPEARS LOW AT THIS
TIME.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...MAY BE NEEDED THIS AFTERNOON AND EVENING.

BUTTS

In the hours before

Local storm report, May 10, 2:31 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
231 PM CDT THU MAY 10 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0227 PM     HAIL             MAGNOLIA                33.27N 93.24W
05/10/2007  E1.00 INCH       COLUMBIA           AR   TRAINED SPOTTER

&&

03

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 2:32 PM CDTSevere Thunderstorm WarningSHVMiller43 min
May 10, 4:02 PM CDTSevere Thunderstorm WarningSHVHempstead28 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.